Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Oct, 1950, Volume 18, Issue 4

A Multiple-Region Theory of Income and Trade<329:AMTOIA>2.0.CO;2-4
p. 329-354

Lloyd A. Metzler

This paper deals with the effects of investment in one region or country upon income in all regions of an n-region system, and with the relations between these income movements and the pattern of trade among the various regions or countries. It includes both a static system of n equations based upon the the usual definition of income and a corresponding dynamic system based upon the assumption that the output of a given region or country tends to rise when demand exceeds supply and to contract when supply exceeds demand. Under the assumed conditions, it is shown that stability of the system may be described in terms of Hicks's "conditions of perfect stability." The Hicks conditions, in turn, are dependent upon the marginal propensities to spend of the various regions. Throughout the discussion of the static problems, the system is assumed to be dynamically stable.

Log In To View Full Content